Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 7, 2005, 5:13 PM EDT for Volusia County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2005, 5:13 PM EDT (21:13 UTC)
- Expired
- Apr 7, 2005, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 11:25 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 072114 SVRMLB FLC127-072215- /O.NEW.KMLB.SV.W.0027.050407T2113Z-050407T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 513 PM EDT THU APR 7 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...SOUTH DAYTONA...PORT ORANGE...PONCE INLET...ORMOND BEACH...NEW SMYRNA BEACH...HOLLY HILL...DE LAND... DAYTONA BEACH...LAKE HELEN * UNTIL 615 PM EDT * AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF DE LAND...OR ABOUT 7 MILES NORTHEAST OF DE LEON SPRINGS... AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAYTONA BEACH INTL SPEEDWAY...DAYTONA BEACH SPEEDWAY AND HOLLY HILL BY 530 PM EDT SOUTH DAYTONA...DAYTONA BEACH...PORT ORANGE AND ORMOND BEACH BY 535 PM EDT WILBUR BY THE SEA AND 6 MILES NORTH OF PONCE INLET BY 545 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2941 8142 2893 8133 2904 8051 2956 8063 $$ MRV
2 follow-up statements
000 WWUS52 KMLB 072129 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 528 PM EDT THU APR 7 2005 FLC127-072215- /O.CON.KMLB.SV.W.0027.000000T0000Z-050407T2215Z/ VOLUSIA FL- 528 PM EDT THU APR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR NORTHERN VOLUSIA COUNTY... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM PRODUCED PENNY SIZED HAIL IN BARBERVILLE AT 510 PM. THIS STORM WAS LOCATED NEAR TIGER BAY STATE FOREST...OR ABOUT 9 MILES WEST OF PORT ORANGE...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... TIGER BAY STATE FOREST AND DAYTONA HIGHRIDGE ESTATES BY 530 PM EDT DAYTONA BEACH INTL SPEEDWAY AND DAYTONA BEACH SPEEDWAY BY 535 PM EDT SOUTH DAYTONA...PORT ORANGE...BLAKE AND DAYTONA BEACH BY 540 PM EDT DAYTONA BEACH SHORES AND ALLANDALE BY 540 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2941 8142 2893 8133 2904 8051 2956 8063 $$ 15
000 WWUS52 KMLB 072157 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 PM EDT THU APR 7 2005 FLC127-072215- /O.CON.KMLB.SV.W.0027.000000T0000Z-050407T2215Z/ VOLUSIA FL- 555 PM EDT THU APR 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EDT FOR NORTHEASTERN VOLUSIA COUNTY... AT 550 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF PORT ORANGE...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SPRUCE CREEK AT 600 PM PONCE INLET AT 610 PM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN OCCASIONALY PRODUCE TORNADOES. LAT...LON 2926 8137 2893 8133 2904 8051 2956 8063 $$ VOLKMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:36 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 7, 2:36 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 236 PM EDT THU APR 7 2005 .DISCUSSION... ...SEVERE STORMS POSSIBLE THROUGH THIS EVENING... REST OF THIS AFTERNOON/TONIGHT...LATEST RADAR LOOPS WERE SHOWING TWO LINES OF STORMS OVER THE EASTERN/NORTH CENTRAL GULF. THE BOTTOM PORTION LINE OVER THE EASTERN GULF SHOWS APPARENT STRENGTHENING TREND LAST SEVERAL TAMPA RADAR SWEEPS. SECOND LINE LINE OF STORMS WAS DEVELOPING ABOUT 100 MILES BEHIND THE LEADING BAND OF STORMS OVER THE BIG BEND/EASTERN GULF. LATEST RUC40 UPDATE SHOWED STRENGTHENING MID AND UPPER LEVEL DYNAMICS/INCREASING UPR DIVERGENCE ...COLD POCKET OF AIR AT 500MB OVER THE NORTH CENTRAL GULF COAST AND CENTRAL GULF WATERS. THESE PARAMETERS SHOULD MOVE ACROSS THE NORTHERN CWA LATE AFTERNOON/EVENING KEEPING THREAT OF STRONG/SEVERE STORMS IN THE FORECAST. STRONG VORTICITY ADVECTION AND INCREASING LARGE SCALE LIFT/DIV Q THROUGH MID/UPPER LEVEL COLUMN SHOULD THEN MAINTAIN HIGH PROBABILITY OF THUNDER AFTER MIDNIGHT FROM ORLANDO-CAPE CANAVERAL SOUTH. OVERNIGHT LOWS LOOK GOOD WHEN TAKING INTO CONSIDERATION ANY RAIN COOLED AIR FROM STORM DOWNDRAFTS. FRI...BAND OF CONVECTION SHOULD BE OVER FAR SOUTHERN SECTIONS EARLY IN THE DAY THEN SHIFT SOUTHEAST OF THE AREA BEFORE NOON. DRYING WILL WORK INTO THE REGION BEHIND THE WEAKENING COLD FRONT DRIVING THE DEEP CONVECTION. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND AN INCH. DEEP LAYER CYCLONIC FLOW HOWEVER WILL LEAD TO DESTABILIZATION DURING AFTERNOON HEATING. LIMITED DEEP MOISTURE SHOULD HOLD COVERAGE OF CONVECTION TO SCATTERED...WITH AFTERNOON DEVELOPMENT PROBABLY HAVING THE MOST COVERAGE IN THE NORTH WHERE MINUS 14-15 DEGREE 500 MB TEMPS ARE PROGGED. COULD SEE A FEW STORMS PRODUCING HAIL IF INCREASING APRIL SUN ANGLE DOES ITS THING AND PRODUCES ENOUGH INSTABILITY. SAT...UPPER TROUGH WILL SHIFT EAST OF THE AREA BY EARLY IN THE DAY SO LARGE SCALE SUBSIDENCE WILL PRODUCE DRYING. STILL COULD BE SOME LOW CLOUDS AS LOW LEVEL MOIST CYCLONIC FLOW LINGERS. SUN-MON...SURFACE RIDGE ALONG THE EAST COAST WILL SWING WINDS TO ONSHORE BUT RIDGE ALOFT WILL KEEP DEEP MOISTURE LIMITED SO CONTINUED DRY CONDITIONS. TUE-THU...MODELS NOT IN TOO BAD OF AGREEMENT IN NEXT LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE MISSISSIPPI VALLEY...BUT FURTHER NORTH THAN THE CURRENT ONE. HAVE KEPT A DRY FORECAST FOR TUE AND A CHANCE FOR STORMS WED. WITH TIMING/STRENGTH UNCERTAINTIES...SOME ACTIVITY COULD COME IN AS EARLY AS LATE TUE THOUGH. ALSO IF SYSTEM STAYS FAR ENOUGH TO THE NORTH...THERE WILL BE LIMITED DRYING THU SO HAVE KEPT CHANCE POPS GOING THEN. && .MARINE...ADVISORY TONIGHT SHOULD GIVE WAY TO IMPROVING CONDITIONS DURING THE DAY FRI AS WEST WINDS WORK IN BEHIND WEAKENING COLD FRONT AND GRADIENT DECREASES. OFFSHORE FLOW WILL CONTINUE SAT THEN A WEAK BACKDOOR FRONT WILL PUSH OFF THE EASTERN SEABOARD SUNDAY WITH HIGH PRESSURE RIDGE BEHIND IT RETURNING THE FLOW TO ONSHORE BY SUN NIGHT. THE FLOW WILL CONTINUE TO VEER EARLY NEXT WEEK WITH INCREASING SOUTHEAST WINDS TUE AS STORM SYSTEM MOVES INTO THE MIDDLE PART OF THE COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... DAB 62 78 58 77 / 80 30 0 0 MCO 64 80 59 78 / 70 30 0 0 MLB 66 80 60 78 / 70 30 0 0 VRB 68 81 59 78 / 60 30 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH NUMBER 137 EFFECTIVE UNTIL 7 PM FOR LAKE/ORANGE/SEMINOLE/VOLUSIA. LAKE WIND ADVISORY UNTIL 8 PM ALL COUNTIES. SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET. && SHORT TERM...WIMMER LONG TERM....LASCODY
Hazardous weather outlook, Apr 7, 5:00 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT THU APR 7 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 080300- FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- SAINT LUCIE-VOLUSIA- 500 PM EDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. ...SEVERE THUNDERSTORM WATCH FOR LAKE...VOLUSIA...SEMINOLE...AND ORANGE COUNTIES UNTIL 700 PM THIS EVENING. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THUNDERSTORM IMPACT... THE STORM SYSTEM SYSTEM WHICH BROUGHT SEVERE WEATHER TO PORTIONS OF THE SOUTHEAST STATES OVER RECENT DAYS WILL IMPACT FLORIDA THIS EVENING AND TONIGHT. THIS SYSTEM HAS PRODUCED SEVERE WEATHER IN MARION COUNTY...WHERE 70 MPH WIND GUSTS AND ONE INCH HAIL WERE REPORTED. BY EARLY EVENING...THE STRONG SQUALL LINE HAS PUSHED INTO NORTH VOLUSIA AND NORTH LAKE COUNTIES. THIS LINE EXTENDED ACROSS THE FLORIDA PENINSULA AND INTO THE GULF OF MEXICO. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND NORTH OF THE I-4 CORRIDOR THROUGH THE EVENING. THE LINE WILL PUSH SOUTH OF I-4 BY THROUGH THE EVENING AND WILL CONTINUE SOUTHWARD ACROSS CAPE CANAVERAL AND THE ORLANDO METRO AREA...MAINLY AFTER 600 PM. SEVERE WEATHER IN THE FORM OF HAIL...DAMAGING WINDS...OR BRIEF TORNADOES MAY ACCOMPANY THE STRONGEST STORMS. A MODERATE THREAT WILL EXIST FOR DAMAGING WIND AND HAIL...AND A LOW THREAT FOR TORNADOES. THE LINE OF STORMS WILL THEN IMPACT AREAS SOUTH OF ORLANDO AND CAPE CANAVERAL FROM MID EVENING INTO THE EARLY MORNING HOURS OF FRIDAY. AS THE LINE MOVES FARTHER SOUTH...THE INTENSITY OF THE STORMS IS EXPECTED TO LESSEN. ...FLOOD IMPACT... THUNDERSTORMS WITH HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES PASSING OVER THE SAME LOCATIONS MAY PRODUCE LOCALIZED STREET FLOODING NORTH OF A LINE FROM ABOUT LAKE KISSIMMEE TO MELBOURNE. ...HIGH WIND IMPACT... SOUTH WINDS OF 20 MPH WILL OCCASIONALLY GUST TO BETWEEN 25 AND 30 MPH AHEAD OF THE THUNDERSTORM LINE. BOATERS ON INLAND LAKES ARE ADVISED TO EXERCISE CAUTION. ...MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD BE ALERT FOR STORMS MOVING OFFSHORE FROM THE WEST AND SOUTHWEST DURING THE LATE AFTERNOON AND EVENING. ORGANIZED STORMS MAY PRODUCE WINDS IN EXCESS OF 34 KNOTS...ESPECIALLY NORTH OF COCOA BEACH. ...WIND AND SEA IMPACT... SOUTH WINDS OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET WILL OCCUR IN ADVANCE OF THE WEATHER SYSTEM THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR MARINE INTERESTS. ...RIP CURRENT IMPACT... GUSTY SOUTHERLY WINDS WILL CREATE A STRONG NORTHWARD FLOWING CURRENT ACROSS THE COASTAL WATERS. SWIMMERS ENTERING THE SURF TODAY SHOULD BE PREPARED FOR THIS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON. A FEW OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD MONITOR THE WEATHER TODAY. FORMAL ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. BRAGAW
In the hours before
Special weather statement, Apr 7, 4:08 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 408 PM EDT THU APR 7 2005 FLZ041-044-141-072030- COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE- 408 PM EDT THU APR 7 2005 ...STRONG STORMS MOVING EAST NORTHAST AT 45 MPH TOWARD NORTHERN LAKE AND NORTHERN VOLUSIA COUNTY... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND HAIL ACROSS MARION COUNTY MOVING EAST NORTHEAST AT 45 MPH TOWARD NORTHERN VOLUSIA AND NORTHERN LAKE COUNTY. LAKE GEORGE...BARBERVILLE AND SEVILLE ARE IN THE PATH OF THIS STORM. THIS STORM HAS CAUSED DAMAGE ACROSS MARION COUNTY. IF A WARNING IS ISSUED HEAD INDOORS QUICKLY INTO A STURDY BUILDING AWAY FROM WINDOWS. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:18 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 57 min |
| Apr 7, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 7, 5:28 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 62 min |
| Apr 7, 6:09 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 51 min |
| Apr 7, 6:17 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 43 min |
| Apr 7, 6:29 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 7, 6:35 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 40 min |
| Apr 7, 6:43 PM EDT | Tornado Warning | MLB | Brevard | 40 min |
| Apr 7, 7:24 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.